MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon device kinked and froze on the guide wire.The target lesion was located in moderately calcified and mildly tortious right tibialis anterior.The tibialis anterior was recanalized with a 300 cm v 14 control wire (guidewire).A 2.5mm x 120mm x 150cm coyote balloon was placed over the guidewire.Because of strong forces form the hard calcified vessel, the coyote kinked with the guidewire and no movement was possible.Forward and backward movements with the wire in the catheter were not possible.The devices were removed from the patient and it was noticed that a 3mm tip from the wire was missing.It was fixed by advancing another catheter in the vessel wall.Intervention was successfully finished and the patient status was well.It was noted that the cause of the event was related to the kink of the coyote balloon catheter.No additional patient complications were reported in relation to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The shaft, hypotube, tip and balloon were microscopically and visually examined.There was a shaft kink 6mm proximal from the tip.There was blood in the inflation lumen and balloon.The balloon was tightly folded.Microscopic inspection revealed tip damage.There was a guidewire stuck inside the device which had torn the device from the tip to the distal marker band.The device was soaked in a water bath for one day to loosen the blood and contrast in the device.Guidewire was unable to be removed from the device due to the shaft kink.While taking images, the guidewire was damaged and separated near the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported guidewire difficulties.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8784489
Report Number2134265-2019-08062
Device Sequence Number2044054
Product Code DQY
UDI-Device Identifier08714729796527
UDI-Public08714729796527
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2021
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0022094367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1